MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Model Number 37602
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Dysphasia (2195); Shaking/Tremors (2515)
Date of Event 01/01/2008
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: 3387s-40, lot#: (b)(4), implanted: (b)(6) 2008, product type: lead.Other relevant device(s) are: product id: 3387s-40, serial/lot #: (b)(4), ubd: 25-mar-2011, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr, parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported, that they went to the healthcare providers (hcps) a couple weeks ago to have their therapy adjusted.And stated it was better, but said the therapy was "still not right" and therapy hasn't been adequate.The patient stated, they are able to adjust their therapy up/down two.But stated, it isn't enough.Pss informed the patient, the upper and lower limits are set by the hcp and if they want different parameters they would need to discuss it further with their hcp.The patient stated, that the hcp did inform them that the higher the voltage, the quicker their implantable neurostimulator (ins) battery would die.Pss did inform the patient, that the manufacturer offers a rechargeable ins that they could discuss with their hcp to see if the rechargeable ins would be a good fit for them.The patient stated, that the therapy is not enough and does not control the tremors as much as they would like.And they still need to take primadol in addition to the dbs.The patient stated, they have had tremors since before 2008 and have not subsided.The patient stated, they thought over the year they would get the dbs down to have no tremors.For other symptoms, the patient stated, to having aphasia (did not specify, it was dbs related) making it difficult for the patient to communicate with pss.The patient stated, in 2017 they fell out of bed and hit the back left side of their head on the concrete and coded twice.The patient stated, the doctor at the hospital told them that one of the connections on the strips inside their brain went bad.The patient states, they weren't sure if the fall damaged the connection inside their brain.The patient stated, that they were not sure if their managing hcp for the dbs was made aware of the issue.The patient stated, they have a virtual appointment with their hcp (b)(6).Pss advised the patient to discuss issues further with their hcp.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key16961586
Report Number3004209178-2023-06738
Device Sequence Number5491832
Product Code PJS
UDI-Device Identifier00763000100346
UDI-Public00763000100346
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model Number37602
Device Catalogue Number37602
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Initial Report FDA Received Date05/19/2023
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10"
Patient Age41 YR
Patient SexMale